Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 12, 2016, 6:44 AM CDT for Tulsa County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2016, 6:44 AM CDT (11:44 UTC)
- Expired
- Oct 12, 2016, 7:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -671 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WWUS84 KTSA 121144
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED OCT 12 2016
OKZ054-060-121215-
TULSA OK-OSAGE OK-
644 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTHERN
TULSA COUNTIES UNTIL 715 AM CDT...
AT 644 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WALNUT CREEK STATE PARK...MOVING EAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK...
LAT...LON 3642 9600 3642 9592 3633 9590 3628 9626
3640 9630 3644 9600
TIME...MOT...LOC 1144Z 260DEG 33KT 3634 9624
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:52 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 12, 3:52 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 352 AM CDT WED OCT 12 2016 .DISCUSSION... Ongoing convection across northern OK and southern KS has been maintained within persistent warm advection regime further supported by favorable upper jet dynamics. This forcing will remain in place while shifting eastward through the day. The strong cold front currently into south central KS will be near the I-44 corridor around noon and through the western AR and SE OK by mid evening. The prefrontal convection will maintain a limited severe weather potential with large hail the primary concern. Once the front passes temps will fall quickly with early day highs expected across much of NE OK. The forecast remains consistent for Thursday through Friday with precip expanding from west to east atop the frontal zone associated with a passing mid level wave. Extensive cloud cover and precip will also keep temps seasonably cool on Thursday with a slight warm up Friday as precip diminishes and shifts further eastward. Unseasonably warm and humid conditions are expected over the weekend into early next week with potential for overnight low temps to be 15-20 degrees above normal. Continued to favor the ECMWF solution of a less aggressive cold front thus maintained a dry forecast into early next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 47 65 54 / 40 10 30 70 FSM 83 58 68 59 / 20 20 10 70 MLC 83 52 68 58 / 10 10 30 80 BVO 69 43 64 51 / 50 10 30 70 FYV 77 48 66 54 / 60 30 10 70 BYV 77 47 64 51 / 60 40 10 60 MKO 79 50 67 55 / 40 10 30 70 MIO 70 44 65 53 / 70 10 10 70 F10 82 49 65 56 / 30 10 30 80 HHW 86 58 71 60 / 10 10 30 80 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Oct 12, 5:07 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT WED OCT 12 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CDT WED OCT 12 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THIS MORNING...SCATTERED THUNDERSTORMS CONTINUE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS HAVE HAD A HISTORY
OVERNIGHT OF BEING MARGINALLY SEVERE WITH LARGE HAIL THE MAIN
THREAT. STORMS WILL CONTINUE TO BE MONITORED THIS MORNING FOR
ISOLATED SEVERE HAIL.
A COLD FRONT WILL MOVE THROUGH EASTERN OKLAHOMA TODAY...REACHING
THE INTERSTATE 44 CORRIDOR BY MID DAY AND SOUTHEAST OKLAHOMA BY
MID EVENING. MORE SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AND
AHEAD OF IT. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE THIS AFTERNOON...MAINLY ACROSS WESTERN ARKANSAS. THE
MOST UNSTABLE AIRMASS WILL BE LOCATED HERE AHEAD OF THE
BOUNDARY...AND WIND FIELDS ALOFT ARE STRONG ENOUGH FOR STORM
ORGANIZATION. THE MAIN THREAT WITH ANY SEVERE STORMS THIS
AFTERNOON AND EVENING WILL BE FROM LARGE HAIL.
FINALLY...STRONG GRADIENT WINDS ARE FORECAST AHEAD OF THE FRONT
WITH GUSTS TO 30 MILES AN HOUR THIS MORNING AND AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WIDESPREAD SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED
THURSDAY INTO FRIDAY AS THE FRONT STALLS SOUTH OF THE AREA AND AN
UPPER LEVEL STORM SYSTEM APPROACHES. TEMPERATURES WILL BE COOLER
THROUGH FRIDAY...AND THEN A WARMING TREND IS EXPECTED BY THE
WEEKEND. NEAR RECORD HIGHS ARE POSSIBLE BY THE EARLY PART OF NEXT
WEEK.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 12, 1:03 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
103 AM CDT WED OCT 12 2016
OKZ054-055-060-061-120645-
ROGERS OK-TULSA OK-WASHINGTON OK-OSAGE OK-
103 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...SOUTHEASTERN
OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 145
AM CDT...
AT 102 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF SKIATOOK TO 5 MILES NORTH OF
BLACKBURN. MOVEMENT WAS EAST AT 45 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHERN TULSA... CLAREMORE...
OWASSO... SKIATOOK...
CATOOSA... COLLINSVILLE...
VERDIGRIS... HOMINY...
BARNSDALL... SPERRY...
OOLOGAH... RAMONA...
WYNONA... AVANT...
TALALA... VERA...
TURLEY... TALLANT...
PERSHING... WOLCO...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9557 3616 9564 3616 9570 3631 9644
3633 9646 3633 9648 3667 9630
TIME...MOT...LOC 0602Z 286DEG 39KT 3636 9607 3646 9658Special weather statement, Oct 12, 2:23 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 223 AM CDT WED OCT 12 2016 OKZ054-120800- OSAGE OK- 223 AM CDT WED OCT 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 300 AM CDT... AT 221 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF HARDY...MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. AT 215 AM...PEA TO DIME SIZED HAIL WAS REPORTED WITH THIS STORM IN ARKANSAS CITY. LOCATIONS IN OR NEAR THE PATH INCLUDE... ELGIN... GRAINOLA... FORAKER... PEARSONIA... WEBB CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 9626 3677 9636 3681 9675 3700 9673 TIME...MOT...LOC 0721Z 283DEG 44KT 3699 9693
Special weather statement, Oct 12, 3:01 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT WED OCT 12 2016
OKZ055-056-061-120830-
ROGERS OK-NOWATA OK-WASHINGTON OK-
301 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS...SOUTHERN NOWATA
AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 330 AM CDT...
AT 300 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RAMONA...MOVING EAST AT 35 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHELSEA... TALALA...
NEW ALLUWE... WATOVA...
BUSHYHEAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3666 9543 3660 9543 3660 9541 3651 9540
3651 9544 3645 9544 3651 9589 3666 9589
TIME...MOT...LOC 0800Z 275DEG 30KT 3657 9581Special weather statement, Oct 12, 3:34 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 334 AM CDT WED OCT 12 2016 OKZ055-056-120915- NOWATA OK-WASHINGTON OK- 334 AM CDT WED OCT 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NOWATA AND NORTHERN WASHINGTON COUNTIES UNTIL 415 AM CDT... AT 334 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF HULAH TO 5 MILES SOUTHEAST OF BIGHEART. MOVEMENT WAS EAST AT 45 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTLESVILLE... NOWATA... DEWEY... SOUTH COFFEYVILLE... COPAN... DELAWARE... LENAPAH... WANN... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 9554 3669 9554 3670 9600 3700 9600 TIME...MOT...LOC 0834Z 265DEG 37KT 3697 9607 3682 9613
Special weather statement, Oct 12, 3:48 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 348 AM CDT WED OCT 12 2016 OKZ056-057-061-062-120930- ROGERS OK-CRAIG OK-NOWATA OK-MAYES OK- 348 AM CDT WED OCT 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES...NORTHERN ROGERS...SOUTHEASTERN NOWATA AND SOUTHERN CRAIG COUNTIES UNTIL 430 AM CDT... AT 348 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF WATOVA TO 4 MILES SOUTHEAST OF OOLOGAH. MOVEMENT WAS EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... CLAREMORE... VINITA... NOWATA... CHELSEA... LANGLEY... ADAIR... FOYIL... BIG CABIN... PENSACOLA... NEW ALLUWE... HOOT OWL... WHITE OAK... SPAVINAW STATE PARK... STRANG... BUSHYHEAD... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 291. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3674 9501 3633 9507 3633 9572 3674 9562 TIME...MOT...LOC 0848Z 269DEG 33KT 3664 9558 3639 9566
Special weather statement, Oct 12, 6:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED OCT 12 2016
OKZ054-060-121215-
TULSA OK-OSAGE OK-
644 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTHERN
TULSA COUNTIES UNTIL 715 AM CDT...
AT 644 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WALNUT CREEK STATE PARK...MOVING EAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK...
LAT...LON 3642 9600 3642 9592 3633 9590 3628 9626
3640 9630 3644 9600
TIME...MOT...LOC 1144Z 260DEG 33KT 3634 9624The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:39 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Oct 11, 10:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Oct 11, 11:13 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 11, 11:35 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Oct 11, 11:43 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 11, 11:51 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Oct 12, 12:14 AM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Oct 12, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Oct 12, 1:03 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 2:23 AM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Oct 12, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Oct 12, 3:01 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Oct 12, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Oct 12, 3:34 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 41 min |
| Oct 12, 3:48 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 7:56 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Oct 12, 8:23 AM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Oct 12, 8:37 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 113 min |
| Oct 12, 12:36 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Oct 12, 12:53 PM CDT | Special Weather Statement | TSA | Rogers | 37 min |
| Oct 12, 1:45 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 30 min |
| Oct 12, 2:38 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 37 min |
| Oct 12, 2:45 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Oct 12, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 36 min |
| Oct 12, 3:56 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Oct 12, 4:13 PM CDT | Special Weather Statement | TSA | Madison | 17 min |
| Oct 12, 4:30 PM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 12, 5:04 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Oct 12, 5:30 PM CDT | Special Weather Statement | TSA | Carroll | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.